Mississippi, 2004

Flash Flood in Mississippi, April 25, 2004

April 25, 2004 · NWS LIX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 25, 12:30 PM CST, 3 hours earlier.

Area forecast discussion, Apr 25, 12:30 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
130 PM CDT SUN APR 25 2004

.DISCUSSION...FINALLY HAVE SOME MUCH NEEDED RAIN FALLING ACROSS MUCH
OF THE FORECAST AREA THIS AFTERNOON. WHILE THE AIR MASS REMAINS OVER
THE REGION REMAINS FAIRLY UNSTABLE...LACK OF FORCING AT THE SURFACE
COUPLED WITH THE BRUNT OF THE UPPER TROUGH LAGGING BACK ACROSS SE
TEXAS SHOULD KEEP MOST OF THE TSTM ACTIVITY IN CHECK THROUGH TONIGHT
ALTHOUGH A FEW OF THE STRONGER COULD BRING SOME LOCALLY HEAVY RAIN.

AT THIS TIME...BECAUSE THE UPPER TROUGH IS NOT PROGRESSING EASTWARD
AS PREVIOUS MODEL RUNS SUGGESTED...THE ASSOCIATED SURFACE BOUNDARY
LOOKS TO HAVE STALLED JUST WEST OF THE CWA/PWA. DO EXPECT THIS
BOUNDARY THOUGH TO PUSH THROUGH THE AREA LATER TONIGHT MOST LIKELY
CLOSER TO MONDAY MORNING AS THE UPPER TOUGH GAINS MOMENTUM. THIS MAY
CAUSE A LITTLE MORE RAIN FOR MONDAY MORNING THAN PREVIOUS FORECASTS
INDICATED ALTHOUGH STILL BELIEVE MOST OF THE RAIN SHOULD BE OVER BY
MONDAY AFTERNOON PENDING THE FRONT HAS CLEARED THE FORECAST AREA.

FORECAST THEN REMAINS ON TRACK FOR THE REST OF THE PACKAGE AS HIGH
PRESSURE RETURNS TUESDAY AND PREVAILS THROUGH THURSDAY. THE GFSLR
STILL SHOWS RAIN RETURNING BY NEXT WEEKEND ONLY NOW THE NEXT FRONT
PROGGED TO MOVE INTO THE REGION ON FRIDAY MAY SLOW A BIT FURTHER
INTO SATURDAY WHICH IN TURN MAY KEEP RAIN CHANCES THROUGH SUNDAY.
&&

.PRELIMINARY POINT TEMP/POPS...
MCB 63 75 52 76 / 70 40 05 00
BTR 64 77 53 77 / 70 40 05 00
MSY 69 78 59 77 / 70 50 05 00
GPT 69 78 54 76 / 60 60 05 00
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

09
Hazardous weather outlook, Apr 25, 9:50 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1050 AM CDT SUN APR 25 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1050 AM CDT SUN APR 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD AREAS OF SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
ACROSS THE OUTLOOK AREA THROUGH TONIGHT ALONG AND WELL AHEAD OF A
COLD FRONT THAT WILL PUSH THROUGH THE REGION LATER TONIGHT AND INTO
MONDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH A
FEW OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN...FREQUENT
LIGHTNING AND GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
MONDAY MORNING BUT DIMINISH BY THE AFTERNOON PERIOD AS THE COLD
FRONT MOVES EAST OF HE OUTLOOK AREA.

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY.

THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY
AND SATURDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Apr 25, 10:40 AM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CDT SUN APR 25 2004

LAZ062>064-251744-
ORLEANS-UPPER PLAQUEMINES-UPPER ST BERNARD-
1140 AM CDT SUN APR 25 2004

...A BREAK BETWEEN RAINFALL OVER NEW ORLEANS...

AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SHOWERS WITH HEAVY RAINFALL LAKEFRONT AREA OF NEW
ORLEANS AND OVER LAKE PONTCHARTRAIN. THESE SHOWERS ARE MOVING NORTH
PROVIDING A BREAK FROM HEAVY RAINFALL ACROSS THE NEW ORLEANS AREA
THROUGH 1 PM THIS AFTERNOON. MORE SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP OVER THE AREA LATER THIS AFTERNOON. THE MAIN
THREAT WILL BE MODERATE TO HEAVY RAINFALL.

18
Special weather statement, Apr 25, 2:30 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 PM CDT SUN APR 25 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-260230-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
330 PM CDT SUN APR 25 2004

...HEAVY RAINS WITH LOCALIZED FLOODING POSSIBLE TONIGHT...

NUMEROUS AREAS OF SHOWERS AND THUNDERSTORMS ARE CONTINUING TO IMPACT
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND THIS
TREND IS EXPECTED TO CONTINUE THROUGH TONIGHT. THIS ACTIVITY IS
OCCURRING ALONG AND AHEAD OF A SLOW MOVING COLD FRONT WHICH IS
EXPECTED TO MOVE THROUGH THE AREA LATE TONIGHT AND INTO EARLY
MONDAY.

SEVERAL AREAS MAINLY ACROSS SOUTHEAST LOUISIANA AND HAVE ALREADY
RECEIVED AROUND 2 INCHES OF RAINFALL AND ANOTHER 2 TO 4 INCHES OF
RAIN IS POSSIBLE THROUGH TONIGHT. BECAUSE OF THE RECENT DRY SPELL...
LOCALLY HEAVY RAINS...ESPECIALLY IN AREAS WHICH HAVE ALREADY RECEIVED
SUBSTANTIAL RAINFALL...MAY CAUSE LOCALIZED FLOODING MAINLY ALONG
ROADS AND LOW LYING AREAS.

MOTORISTS SHOULD BE ALERT TO RAPIDLY RISING WATER AND AVOID ROADS
WHICH ARE ALREADY COVERED BY WATER. THE RAIN IS EXPECTED TO DIMINISH
DURING THE DAY MONDAY AS THE COLD FRONT MOVES EAST OF THE AREA.

09/18

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Pearl River

When
April 25, 3:30 PM CST to 8:00 PM CST
Where
Pearl River County, 1 mi NW of Picayune
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
30.769, -89.590 (the zone’s center; the record gives no point)

Heavy rain flooded ten homes causing minor damage. The heavy rain caused a dam break on a small pond in a subdivision resulting in minor flooding and also caused the flooding of numerous streets and three bridges across the county.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392966.